MAUDE Adverse Event Report: HOLOGIC, INC EVIVA 0913-12; INSTRUMENT, BIOPSY

HOLOGIC, INC EVIVA 0913-12; INSTRUMENT, BIOPSY
Model Number EVIVA_0913-12
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It is reported that on (b)(6) 2025, during an eviva procedure, the user reported the eviva petite blunt biopsy needle would not fire.The user was guided by hologic technical support on how to install the eviva petite blunt biopsy needle onto the system.Additionally, it is reported that the user was not utilizing the stylet holder to hold the stylet in place during the initial biopsy attempt.It is reported that the user was able to utilize the stylet holder and complete a successful biopsy; however, the patient required a second incision to do so.No further information is available at this time.
 
Additional Manufacturer Narrative
An investigation was completed: it was reported that on (b)(6) 2025, during an eviva procedure, the user reported the eviva petite blunt biopsy needle would not fire.The user was guided by hologic technical support on how to install the eviva petite blunt biopsy needle onto the system.Additionally, it was reported that the user was not utilizing the stylet holder to hold the stylet in place during the initial biopsy attempt.It was reported that the user was able to utilize the stylet holder and complete a successful biopsy; however, the patient required a second incision to do so.No further information is available.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Therefore, a full investigation could not be conducted.Based on the available information, the customer reported that the stylet holder was not used during the procedure.This information was considered relevant to the failure mode.Investigation for this issue was conducted through customer provided information, historical data review, similar complaints analysis, and product design evaluation.Without the returned device, it is not possible to confirm a definitive root cause of the issue.Root cause analysis did not identify a definitive root cause; only a contributing factor (no use of stylet holder during the procedure) was found to be associated with the reported event.The device was not returned for this complaint, and only limited customer information was provided, which restricted the scope of the investigation.Conclusion: the reported issue has been confirmed based on customer information.The risk index for this situation is within the range already calculated in the risk trending and it is probable that this is an isolated issue and not recurring problem within the product family, system or failure mode reported in the complaint.The event does not trigger escalation to nce, scar, or capa.Future events will be monitored and trended.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.

Brand Name
EVIVA 0913-12
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22329253
Report Number1222780-2025-00345
Device Sequence Number8429803
Product Code KNW
UDI-Device Identifier15420045505322
UDI-Public15420045505322
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K180233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEVIVA_0913-12
Device Catalogue NumberEVIVA_0913-12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown